Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at May 17, 2017, 11:16 AM CDT for Clay County, Iowa. It took effect at May 18, 2017, 7:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 17, 2017, 11:16 AM CDT (16:16 UTC)
- In effect from
- May 18, 2017, 7:00 PM CDT
- Expired
- May 21, 2017, 11:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 9.15 ft at May 22, 2017, 2:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928
WGUS43 KFSD 171616
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1116 AM CDT Wed May 17 2017
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...South Dakota...
Big Sioux River above Hawarden
Big Sioux River At Akron
Ocheyedan River Near Spencer
Little Sioux River Above Spencer
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-182016-
/O.NEW.KFSD.FL.W.0006.170519T2040Z-170522T0645Z/
/HWDI4.1.ER.170519T2040Z.170521T0000Z.170522T0045Z.UU/
1116 AM CDT Wed May 17 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Big Sioux River above Hawarden.
* from Friday afternoon to late Sunday night.
* At 10AM Wednesday the stage was 15.8 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river will crest near 20.9 feet on Saturday.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-182016-
/O.NEW.KFSD.FL.W.0007.170520T2024Z-170523T0834Z/
/AKRI4.1.ER.170520T2024Z.170521T1200Z.170522T0834Z.NO/
1116 AM CDT Wed May 17 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Big Sioux River At Akron.
* from Saturday afternoon to late Monday night.
* At 11AM Wednesday the stage was 10.3 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...The river will crest near 16.7 feet on Sunday.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-182016-
/O.NEW.KFSD.FL.W.0008.170519T0000Z-170522T0400Z/
/SPOI4.1.ER.170519T0000Z.170519T1800Z.170521T0400Z.NO/
1116 AM CDT Wed May 17 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Ocheyedan River Near Spencer.
* from Thursday evening to Sunday evening.
* At 10AM Wednesday the stage was 4.2 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will crest near 8.9 feet on Friday.
* At stages near 9.5 feet...Significant amounts of pasture and other
farm land begin flooding.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-182016-
/O.NEW.KFSD.FL.W.0009.170519T0300Z-170520T0300Z/
/LSSI4.1.ER.170519T0300Z.170519T1200Z.170519T2100Z.UU/
1116 AM CDT Wed May 17 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River Above Spencer.
* from Thursday evening to Friday evening.
* At 7AM Wednesday the stage was estimated at 6.4 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10.2 feet on Friday.
* At stages near 10.0 feet...Minor flooding of agricultural lands
begins.
&&
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
4315 9518 4324 9529
$$
IAC041-182016-
/O.NEW.KFSD.FL.W.0010.170518T1400Z-000000T0000Z/
/SPWI4.1.ER.170518T1400Z.170519T1800Z.000000T0000Z.NO/
1116 AM CDT Wed May 17 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Spencer.
* from Thursday morning until further notice.
* At 09AM Wednesday the stage was 7.2 feet.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...Rise above flood stage by 9 AM Thursday and crest
near 11.9 feet on Friday.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-182016-
/O.NEW.KFSD.FL.W.0011.170520T0000Z-000000T0000Z/
/LNNI4.1.ER.170520T0000Z.170522T0600Z.000000T0000Z.NO/
1116 AM CDT Wed May 17 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Linn Grove.
* from Friday evening until further notice.
* At 11AM Wednesday the stage was 16.9 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by 7 PM Friday and crest
near 19.0 feet on Monday.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
BIG SIOUX RIVER
HWDI4 19.0 15.76 Wed 10 AM 20.9 Sat 7 PM
AKRI4 16.0 10.27 Wed 11 AM 16.7 Sun 7 AM
OCHEYEDAN RIVER
SPOI4 8.0 4.16 Wed 11 AM 8.9 Fri 1 PM
LITTLE SIOUX RIVER
LSSI4 10.0 E6.40 Wed 7 AM 10.2 Fri 7 AM
SPWI4 10.0 7.16 Wed 9 AM 11.9 Fri 1 PM
LNNI4 18.0 16.94 Wed 11 AM 19.0 Mon 1 AM
MG2 follow-up statements
595
WGUS83 KFSD 180240
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
940 PM CDT Wed May 17 2017
...The Flood Warning continues for the following rivers in Iowa
and South Dakota...
Big Sioux River above Hawarden
Big Sioux River At Akron
Ocheyedan River Near Spencer
Little Sioux River Above Spencer
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Heavy rainfall on Wednesday has several area rivers on the rise. River
levels will continue to climb the next couple of days due to continued
runoff along with additional rainfall expected Friday and Saturday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-190640-
/O.CON.KFSD.FL.W.0006.170519T2040Z-170522T0645Z/
/HWDI4.1.ER.170519T2040Z.170521T0000Z.170522T0045Z.UU/
940 PM CDT Wed May 17 2017
The Flood Warning continues for
The Big Sioux River above Hawarden.
* from Friday afternoon to late Sunday night.
* At 8PM Wednesday the stage was 15.8 feet.
* Flood stage is 19.0 feet.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-190640-
/O.CON.KFSD.FL.W.0007.170520T2024Z-170523T0834Z/
/AKRI4.1.ER.170520T2024Z.170521T1200Z.170522T0834Z.NO/
940 PM CDT Wed May 17 2017
The Flood Warning continues for
The Big Sioux River At Akron.
* from Saturday afternoon to late Monday night.
* At 9PM Wednesday the stage was 10.6 feet.
* Flood stage is 16.0 feet.
* At stages near 17.0 feet...About 6500 acres of farm land are
flooded.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-190640-
/O.CON.KFSD.FL.W.0008.170519T0000Z-170522T0400Z/
/SPOI4.1.ER.170519T0000Z.170519T1800Z.170521T0400Z.NO/
940 PM CDT Wed May 17 2017
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* from Thursday evening to Sunday evening.
* At 8PM Wednesday the stage was 4.6 feet.
* Flood stage is 8.0 feet.
* At stages near 9.5 feet...Significant amounts of pasture and other
farm land begin flooding.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-190640-
/O.CON.KFSD.FL.W.0009.170519T0300Z-170520T0300Z/
/LSSI4.1.ER.170519T0300Z.170519T1200Z.170519T2100Z.UU/
940 PM CDT Wed May 17 2017
The Flood Warning continues for
The Little Sioux River Above Spencer.
* from Thursday evening to Friday evening.
* At 9PM the stage was estimated at 7.2 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest near 10 feet on Friday.
* At stages near 10.0 feet...Minor flooding of agricultural lands
begins.
&&
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
4315 9518 4324 9529
$$
IAC041-190640-
/O.CON.KFSD.FL.W.0010.170518T1400Z-000000T0000Z/
/SPWI4.1.ER.170518T1400Z.170519T1800Z.000000T0000Z.NO/
940 PM CDT Wed May 17 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* from Thursday morning until further notice.
* At 8PM Wednesday the stage was 7.7 feet.
* Flood stage is 10.0 feet.
* Forecast...Rise above flood stage by Thursday May 18 and continue
to rise to near 11.9 feet by Friday May 19. additional rises are
possible thereafter.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-190639-
/O.CON.KFSD.FL.W.0011.170520T0000Z-000000T0000Z/
/LNNI4.1.ER.170520T0000Z.170522T0600Z.000000T0000Z.NO/
940 PM CDT Wed May 17 2017
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* from Friday evening until further notice.
* At 9PM Wednesday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Forecast...Rise above flood stage by Friday May 19 and continue to
rise to near 19.0 feet by Monday May 22. additional rises are
possible thereafter.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
BIG SIOUX RIVER
HWDI4 19.0 15.79 Wed 8 PM 20.9 Sat 7 PM
AKRI4 16.0 10.56 Wed 9 PM 16.7 Sun 7 AM
OCHEYEDAN RIVER
SPOI4 8.0 4.62 Wed 9 PM 8.9 Fri 1 PM
LITTLE SIOUX RIVER
LSSI4 10.0 E7.20 Wed 9 PM 10.2 Fri 7 AM
SPWI4 10.0 7.66 Wed 8 PM 11.9 Fri 1 PM
LNNI4 18.0 16.99 Wed 9 PM 19.0 Mon 1 AM
BA416
WGUS83 KFSD 181456
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
956 AM CDT Thu May 18 2017
...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...
Big Sioux River above Hawarden
Big Sioux River At Akron
Ocheyedan River Near Spencer
Little Sioux River Above Spencer
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-181526-
/O.CAN.KFSD.FL.W.0006.000000T0000Z-170522T0645Z/
/HWDI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
956 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Big Sioux River above Hawarden.
* At 09AM Thursday the stage was 16.2 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will crest below flood stage at 18.9 feet
Saturday May 20.
* At stages near 19.0 feet...Agricultural flooding begins on the
South Dakota side of the river.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4303 9647
4303 9654 4312 9654
$$
IAC149-SDC127-181526-
/O.CAN.KFSD.FL.W.0007.000000T0000Z-170523T0834Z/
/AKRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Big Sioux River At Akron.
* At 09AM Thursday the stage was 10.6 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 15.1 feet
Sunday May 21.
* At stages near 15.0 feet...Some rural roads on the South Dakota
side of the river begin to flood.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9648
4273 9669 4277 9667
$$
IAC041-181526-
/O.CAN.KFSD.FL.W.0008.000000T0000Z-170522T0400Z/
/SPOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Ocheyedan River Near Spencer.
* At 09AM Thursday the stage was 4.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will crest below flood stage at 6.5 feet
Friday May 19.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-059-181526-
/O.CAN.KFSD.FL.W.0009.000000T0000Z-170520T0300Z/
/LSSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
956 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Little Sioux River Above Spencer.
* At 7AM Thursday the stage was estimated at 7.6 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 8.1 feet
Friday May 19.
&&
LAT...LON 4329 9524 4328 9517 4324 9523 4315 9512
4315 9518 4324 9529
$$
IAC041-181526-
/O.CAN.KFSD.FL.W.0010.000000T0000Z-170518T1456Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Little Sioux River At Spencer.
* At 09AM Thursday the stage was 7.9 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will crest below flood stage at 9.3 feet
Friday May 19.
* At stages near 9.5 feet...The lower left bank overflows and very
minor flooding of low lands begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-181526-
/O.CAN.KFSD.FL.W.0011.000000T0000Z-170518T1456Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 AM CDT Thu May 18 2017
The Flood Warning is cancelled for
The Little Sioux River At Linn Grove.
* At 09AM Thursday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.7 feet
Saturday May 20.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
BIG SIOUX RIVER
HWDI4 19.0 16.22 Thu 9 AM 18.9 Sat 7 AM
AKRI4 16.0 10.62 Thu 9 AM 15.1 Sun 7 AM
OCHEYEDAN RIVER
SPOI4 8.0 4.91 Thu 10 AM 6.5 Fri 1 PM
LITTLE SIOUX RIVER
LSSI4 10.0 E7.60 Thu 7 AM 8.1 Thu 7 PM
SPWI4 10.0 7.93 Thu 9 AM 9.3 Fri 1 PM
LNNI4 18.0 17.08 Thu 9 AM 17.7 Sat 7 PM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at May 17, 6:34 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, May 17, 6:34 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 634 AM CDT Wed May 17 2017 .SHORT TERM...(Today and Tonight) Issued at 400 AM CDT Wed May 17 2017 Synoptically, surface boundary currently extends from south central MN, southwestward to east central Neb. Aloft, mid level low pressure is closed off near the KS/CO border, with another large closed upper low over Idaho. The various models are in pretty good agreement in moving the upper low northeastward toward west central IA by 00Z Thursday, then filling the low tonight as it moves toward western Lake Superior. One of the more remarkable things today is how much stronger the northerly winds look over a large portion of our forecast area. The surface boundary pretty much hangs up close to where it is now, extending across northwest IA. To the north and northwest of this boundary, gradient really tightens up with a lot of 25 to 35 knots in the mixed layer. Therefore our SD zones, as well as many of our southwest MN zones, will have north to northeast winds increasing to 20 to 30 mph. Then as the surface boundary moves further southeast tonight, our forecast area could see a lot of 20 to 35 mph from I 29 and points eastward, with decreasing winds in our western zones. Because of the rainfall and northerly winds, many locations will not see temperatures move a whole lot today. However our zones in northwest IA and immediate adjacent locations should see warming in the upper 60s to lower 70s. In terms of rainfall, 850-700mb frontogenesis is rather disorganized, however some does exist this morning from southwest MN to to near Tyndall SD, pinwheeling this afternoon to along the I 29 corridor. This mimics the movement of a broad trowal maximized in the 305-320K layer coinciding with deep moisture. All of this is just on the backside of the movement of the mid and upper low, with 500-300mb QG forcing moving across our eastern zones. Although high pops are warranted throughout nearly all of our forecast area at one time or another, there is consensus in showing the most rainfall coincident in the frontogenetic and trowaling areas, with an average of one to one and a half inches possible in the late morning and afternoon generally in southwest MN and Brookings, southward to southeast SD. Heading into northwest IA, rain amounts may average closer to an inch or so, with the lightest amounts confined to our western zones of around a half inch. In terms of severe weather chances, agree with the current SPC outlook in that there is a slight risk in our far southeast corner, from about Ida county to Spencer IA in the mid to late afternoon. We have the aforementioned surface boundary swinging through during this time frame, with 850- 500mb lapse rates just over 7C/km. MU Cape in the elevated layers is averaging around 1100 J/kg in this area, but one limiting factor due to the rainfall today is effective shear. The SRH in the effective inflow layer is just 50, with surface to 3km SRH a modest 85. Cape in the effective shear layer is about 800 J/kg. NAM soundings show DCAPE's this afternoon in that region just over 600, so the primary threat would likely be elevated hailers. Basically our far southeast zones are what appears to be just on the back edge of the primary severe threat. Tonight as the low pulls northeastward, stabilization takes over in northwest IA this evening ending the severe threat rather early. The rainfall will also subside, and not really expecting any pockets of heavy rainfall tonight anywhere in our area. With the brisk northerly wind mentioned above, lows tonight will be chilly, with mid 40s to lower 50s common. .LONG TERM...(Thursday through Tuesday) Issued at 400 AM CDT Wed May 17 2017 A brief upper level ridge will begin to build over the area on Thursday, bringing quieter and drier conditions. Surface northerly flow will be advecting cooler air and unseasonable temperatures into the area. Highs will generally be from the mid 50s east of I-29 to lower 60s west. Unsettled weather conditions return this weekend as an upper trough over the Pacific northwest slides northeast from the Four Corners to the High Plains. A shortwave will be moving into the area ahead of the lead upper low Thursday night into Friday, increasing rain chances across the area. GFS/ECMWF suggest a saturated atmosphere while NAM shows a drier atmosphere between the 950/850mb layer early Friday morning. Leaned to GFS/ECMWF for this time frame. Models also show a weak instability ahead of the 850mb boundary; therefore a little potential for thunder is possible. Another concern for Friday is the well below temperatures expected thanks to the northeasterly cold air and precipitation. Highs will range from the mid 40s to lower 50s, readings in the lower 40s could be possible. Rain and thunderstorm chances continue on Saturday as the main upper low slides into the area. Precipitation chances will depend on the location of the surface low; but a lot of inconsistencies still remain with this system. By 12Z Saturday, the ECMWF tracks the low close to the CWA, somewhere between Nebraska and Iowa border, while the NAM/GFS track the low farther south. Despite the uncertainty in depicting the track and time, most areas will see rain through Saturday afternoon. Looking ahead through the remainder of the extended, drier conditions and milder temperatures will be in place, at least through Sunday. Periodic showers and thunderstorms return on Monday into Wednesday as several shortwaves move in across the Northern Plain. There is plenty of uncertainty at this point; therefore did not make major changes during this time frame. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 630 AM CDT Wed May 17 2017 There will be a preponderance of low clouds this morning for many areas, ranging anywhere from LIFR to MVFR. These clouds have developed in a gap in the rainfall. KHON is one exception who could be in and out VFR this morning, before MVFR stratus moves down from the north in the mid and late morning hours. Otherwise another round of showers and thunderstorms is expected to develop and lift northward into this area during the late morning and afternoon hours. Currently the next wave is evident on radar in south central Neb and north central KS. MVFR clouds are expected to linger tonight as the rainfall wanes. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...MJ LONG TERM...05 AVIATION...MJ
Hazardous weather outlook, May 17, 4:44 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 444 AM CDT Wed May 17 2017 IAZ014-021-022-031-032-180945- Clay IA-Cherokee-Buena Vista-Woodbury-Ida- 444 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of northwest Iowa and west central Iowa. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms during the mid and late afternoon hours, with hail up to the size of half dollars the primary risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from approximately 2 pm to 5 pm. IAZ003-013-180945- Dickinson-O'Brien- 444 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of northwest Iowa. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms during the mid and late afternoon hours, with hail up to the size of half dollars the primary risk. In addition, areas of heavy rainfall may occur this afternoon with amounts averaging one to one and a half inches in a short amount of time. Brief heavy rainfall can create ponding water or limited flooding in poor drainage urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from approximately 2 pm to 5 pm. IAZ001-002-012-020-MNZ071-072-080-081-089-090-097-098-NEZ013-014- SDZ040-055-056-061-062-066-067-069>071-180945- Lyon IA-Osceola-Sioux-Plymouth-Lincoln MN-Lyon MN-Murray- Cottonwood-Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Brookings- Lake-Moody-McCook-Minnehaha-Turner-Lincoln SD-Yankton-Clay SD- Union- 444 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of northwest Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Showers and thunderstorms will continue occasionally through the entire day with storm activity not expected to be severe. However some of the stronger cells could have small hail. In addition, areas of heavy rainfall may occur this afternoon with amounts averaging one to one and a half inches in a short amount of time. Brief heavy rainfall can create ponding water or limited flooding in poor drainage urban areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. SDZ038-039-050-052>054-057>060-063>065-068-180945- Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora- Davison-Hanson-Charles Mix-Douglas-Hutchinson-Bon Homme- 444 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Scattered thunderstorms may occur today embedded in showers. Any storm activity will not be severe. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:43 PM CDT | Severe Thunderstorm Warning | FSD | Ida | 33 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 23 min |
| May 17, 11:16 AM CDT | River Flood Warning | FSD | Clay | 24 hr |
| May 17, 11:16 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 24 hr |
| May 17, 11:16 AM CDT | River Flood Warning | FSD | Plymouth, Sioux | 5 days |
| May 17, 11:16 AM CDT | River Flood Warning | FSD | Plymouth | 6 days |
| May 17, 11:16 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 59 hr |
| May 17, 1:33 PM CDT | Tornado Warning | FSD | Sioux | 27 min |
| May 17, 1:56 PM CDT | Tornado Warning | FSD | Sioux | 34 min |
| May 17, 2:03 PM CDT | Tornado Warning | FSD | Sioux | 27 min |
| May 17, 2:28 PM CDT | Tornado Warning | FSD | Lyon, Sioux | 32 min |
| May 17, 2:34 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 26 min |
| May 17, 3:01 PM CDT | Tornado Warning | FSD | Lyon | 29 min |
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.